Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



$ I\sp{X}$, the hyperspace of fuzzy sets, a natural nontopological fuzzy topological space

Author: R. Lowen
Journal: Trans. Amer. Math. Soc. 278 (1983), 547-564
MSC: Primary 54A40; Secondary 03E72, 54B20
MathSciNet review: 701510
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ X$ be a uniform topological space, then on the family $ {I^X}$ (resp. $ \Phi (X)$) of all nonzero functions (resp. nonzero uppersemicontinuous functions) from $ X$ to the unit interval $ I$, a fuzzy uniform topology is constructed such that $ {2^X}$ (resp. $ \mathcal{F}(X)$), the family of all nonvoid (resp. nonvoid closed) subsets of $ X$ equipped with the Hausdorff-Bourbaki structure is isomorphically injected in $ {I^X}$ (resp. $ \Phi (X)$). The main result of this paper is a complete description of convergence in $ {I^X}$, by means of a notion of degree of incidence of members of $ {I^X}$. Immediate consequences are that first it can be shown that this notion of convergence refines some particular useful notions of convergence of fuzzy sets used in applications, and that second it follows from its construction and properties that for each ordinary uniform topological space $ X$ there exists a natural nontopological fuzzy uniform topology on $ {I^X}$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 54A40, 03E72, 54B20

Retrieve articles in all journals with MSC: 54A40, 03E72, 54B20

Additional Information

Keywords: Hyperspace, fuzzy uniform topology, Hausdorff-Bourbaki uniformity, convergence
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society